about l'dopa induced dyskenesia: is it reversible? if i shave off my l'dopa just enough to lesen some dyskenisia but keep reducing pd symptoms, will that protect my fuure somewhat.. or do i just wait until dysk. gets worse and go from there?
You are in a difficult situation because although these medications for Parkinson's are neccessary this is one long term side effect and it is not reversible. As a person with tardive dyskinesia (clinically related) I have found the medication Zofran and the natural remedy rhodiola, both from clinical studies used mainly on Parkinson's to be helpful. With myself I had the rare oppurtunity to change to an antipsychotic agent that didn't cause tardive dyskinesia. With Parkinsons's I don't believe among the primary medications used for it that all contain L-Dopa there is much of a choice. If you lower it, the primary symptoms of Parkinsons' will return but unfortunately as in any medication that can cause dyskinesias that can be masked by changing dosages but will never go away.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.